E-ISSN 2636-834X
 

Case Report 


Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report

Cilem Bilginer.

Abstract
Angioedema is a rare but life-threatening condition characterized by swelling in subcutaneous tissues and mucosa. Paliperidone is an effective treatment option for treatment-resistant patients with depression. While the most common adverse effect caused by medication is headaches, it is also less likely to observe edema or anaphylactic reaction. In this case report, an adolescent diagnosed with major depression and suffered from angioedema following oral paliperidone augmentation during the treatment was presented. Edema regressed spontaneously about 24-30 hours following the last drug intake. No significant laboratory finding that could explain this condition was found. The patient no longer suffered from a similar problem following discontinuation of paliperidone. This case suggests that the clinician should be alerted against possible allergic reactions by reason of oral usage of paliperidone in adolescents and further studies are needed to explore the underlying mechanisms of allergic responses for these patients.

Key words: paliperidone, risperidone, angioedema, adolescent


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Cilem Bilginer
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

Cilem Bilginer. Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. PBS. 2017; 7(2): 128-30. doi:10.5455/jmood.20170404040638


Web Style

Cilem Bilginer. Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. https://www.pbsciences.org/?mno=258736 [Access: December 04, 2023]. doi:10.5455/jmood.20170404040638


AMA (American Medical Association) Style

Cilem Bilginer. Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. PBS. 2017; 7(2): 128-30. doi:10.5455/jmood.20170404040638



Vancouver/ICMJE Style

Cilem Bilginer. Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. PBS. (2017), [cited December 04, 2023]; 7(2): 128-30. doi:10.5455/jmood.20170404040638



Harvard Style

Cilem Bilginer (2017) Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. PBS, 7 (2), 128-30. doi:10.5455/jmood.20170404040638



Turabian Style

Cilem Bilginer. 2017. Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. Psychiatry and Behavioral Sciences, 7 (2), 128-30. doi:10.5455/jmood.20170404040638



Chicago Style

Cilem Bilginer. "Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report." Psychiatry and Behavioral Sciences 7 (2017), 128-30. doi:10.5455/jmood.20170404040638



MLA (The Modern Language Association) Style

Cilem Bilginer. "Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report." Psychiatry and Behavioral Sciences 7.2 (2017), 128-30. Print. doi:10.5455/jmood.20170404040638



APA (American Psychological Association) Style

Cilem Bilginer (2017) Angioedema caused by oral paliperidone augmentation in the major depressive disorder treatment: a case report. Psychiatry and Behavioral Sciences, 7 (2), 128-30. doi:10.5455/jmood.20170404040638